Joel Spencer ; C.R. Subramanian - On the size of induced acyclic subgraphs in random digraphs

dmtcs:422 - Discrete Mathematics & Theoretical Computer Science, January 1, 2008, Vol. 10 no. 2 - https://doi.org/10.46298/dmtcs.422
On the size of induced acyclic subgraphs in random digraphs

Authors: Joel Spencer ; C.R. Subramanian

    Let D ∈ D(n, p) denote a simple random digraph obtained by choosing each of the (n 2) undirected edges independently with probability 2p and then orienting each chosen edge independently in one of the two directions with equal probability 1/2. Let mas(D) denote the maximum size of an induced acyclic subgraph in D. We obtain tight concentration results on the size of mas(D). Precisely, we show that $mas(D) \le \frac{2}{ln(1-p)^-1} (ln np + 3e)$ almost surely, provided p ≥ W/n for some fixed constant W. This combined with known and new lower bounds shows that (for p satisfying p = ω(1/n) and p ≤ 0.5) $mas(D) = \frac{2(ln np)}{ln(1-p)^-1} (1± o(1))$. This proves a conjecture stated by Subramanian in 2003 for those p such that p = ω(1/n). Our results are also valid for the random digraph obtained by choosing each of the n(n − 1) directed edges independently with probability p.


    Volume: Vol. 10 no. 2
    Section: Graph and Algorithms
    Published on: January 1, 2008
    Imported on: March 26, 2015
    Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    Share

    Consultation statistics

    This page has been seen 210 times.
    This article's PDF has been downloaded 221 times.